I’m male, 23. It’s been one month since I started to take finasteride (1/4th of a proscar pill) and my DHT levels are just as high as they were before I started. I still experience shedding, and it seems like it worsened. Scalp is itchy. I don’t have any photos though (it’s not that bad yet)
January 2017: (before fin)
Testosterone 10.000 ng/ml (reference values: 1.420 – 9.230) HIGH
Dihydrotestosterone 832.18 pg/ml (reference values: 250.00 – 990.00)
April 2017: (1 month after taking fin)
Testosterone 9.580 ng/ml (reference values: 1.420 – 9.230) HIGH
Dihydrotestosterone 824.78 pg/ml (reference values: 250.00 – 990.00)
What do you think this might be? A fake fin (proscar)? I will buy a generic produced in Hungary to test this theory.
If new generic fin won’t help me as well, I guess I will try Avodart.
I think that you are on the wrong track. The effect of finasteride is to compete with the effects of DHT at the 5-Alpha Reductase enzyme level in the hair follicles. This competition is generally only 70% effective. Your gene activities is what is propelling your hair loss. Think of it as a ‘tug-of-war’ with one side being the genes + hormones + hair follicles, and the other side being the drug finasteride blocking the hormones through its action on the 5-Alpha Reductase enzyme at the hair follicle level. If the ‘action of the drug’ is stronger than the effects of the genes + hormones + hair follicles, the you can slow down the hair loss or even reverse it. But if your genes are more powerful in this tug-of-war’ you keep losing hair.